I had a cavity under a cap that was part of a bridge. Half of the tooth broke away.
Now I'm told I need a root canal. I have NO pain.
I've been prescribed Clindamycin, which I read is pretty strong stuff and could cause stomach problems. I have known people who have gotten seriously ill from these kinds of antibiotics.
My question is do I need to take any antibiotics if I have no pain ... presumably no infection? Is there something milder? I'm allergic to penicillin. ...Visitor from TX
I can't tell whether or not you have an infection, but I would assume you do or will have one, and do what your dentist did.
Clindamycin can cause ulcerative colitis, but it is rare and probably not an issue for you with short term use.
I would use Clindamycin just like your dentist did. Sounds to me like you're getting good care and need to take care of the root canal and replace the bridge.
Corinne Scalzitti, DMD, MAGD
Return to Root Canals FAQ
Return to FAQ Index
You also have the option of using Google search technology to conduct a specific search within our databases to find more specific information. Adjust search terms as needed to refine search results: